weight gain taking zapain

was wondering if anyone has experienced weight gain while taking zapain i have been taking zapain for over 2 years and since the summer i have put about 11/2 stone on im so fed up its it a visious circle in so much pain take meds feel fed up i eat wrong thingis my life is a mess im having a job coming to terms with how my life has changed i live with chronic pain in my thighs every day due to a tilted pelvis ,aswell as fibo,me,arthrius,hypermobility,ibs,degeneration of spine,myalgia parsethia to name but a few sorry if im seem to be feeling sorry for myself but i dont know if i can take this life anymore take care all joanne x

5 Replies

  • Morning Joanne,

    I can't bear to hear you are in such a horrible place at the moment and I very much hope some of the support and advice you get to this post may give you the impetus and lift you need to kick on through all this. This is so so easy for me to say, not being in your position at the momentm but I can assure you there were times earlier this year in January and February when I felt very much the same way.

    I hadn't heard of Zapain previously, which is a mix of codeine phosphate and paracetamol, so I went off and searched some info out. This is what I found

    (taken from drugs.com)


    Like all medicines, Zapain Capsules can cause side effects, although not everybody gets them. All medicines can cause allergic reactions although serious allergic reactions are very rare. Any sudden wheeziness, difficulty in breathing, swelling of the eyelids, face or lips, rash or itching (especially affecting your whole body) should be reported to a doctor immediately.

    Other possible side effects are:

    feeling sick (nausea) and being sick (vomiting)

    light headedness, dizziness, sleepiness,

    stomach pains, constipation.

    Lying down may help these effects if they happen.

    Other side effects include:

    a feeling of extra well being, or of disorientation

    small eye pupils, problems with vision, headaches

    slowing of the pulse

    difficulty in passing urine

    liver damage, especially in heavy drinkers

    changes in blood cells, such as low number of cells which fight infection and of cells which are involved in blood clotting.

    If any of the side effects become serious, or if you notice any side effect not listed in this leaflet, please tell your doctor or pharmacist.

    Please remember that drug companies tend to tell you the worst case scenario to cover their backs because of the ghastly suing culture we seem to have developed, so don't read too much into the side effects listed. I have also checked on other sites to make sure I am not giving you the wrong information. As you can see weight gain isn't included in the list of potential side effects here and neither was it in any of the other sites I checked.

    Now I do hope you won't take this the wrong way, but you said you feel fed up i eat wrong things and I can so so understand that, some people do very much the same as you, other people go the other way as someone on here yesterday was speaking of. It isn't a crime, it is a coping mechanism and so I would urge you to discuss this with your GP and see if he/she can sort out any help for you, possibly with a dietician or perhaps his/her own opinions and experience can be of enough help to you. I truly truly hope so as I know the hell it can be, either way round.

    Take care Joanne and please come here as often as you need to for our support and help whenever and whenever we can.

    Sending huge amounts of positive healing vibes to you with special extra strength :-) :-)

    Foggy x

  • Well said Foggy, I can only add more hugs and best wishes to you Joanne, you will find lots of help here. Lou xx

  • thankyou foggy for your omfo and kind words take care joanne x

  • Hi Joanne

    So sorry to hear what you are going through with all the pain and the different illnesses I have. I took CoCodamol at various strengths which often they now seem to call Zapain and had no problem with weight gain. If you are comfort eating which I can honestly understand with all the pain you are in making you feel very low this is probably the reason also with the extreme pain it is unlikely that you are able to take any proper exercise. They also say if you have poor sleep which also is probably the case that that can also cause weight gain. The trouble is it will lead to extra stresses and strains on your already aching joints and muscles.

    I would take Foggies advice and have a word with your GP or Practice Nurse to try and get some advice on this and there might also be some better medication that they can give you.

    Let us know how you get on. Anyway my thoughts are with you. Soft hugs for now.xxx

  • Hi joed

    I am so sorry to read that you are suffering both physically and emotionally and I genuinely hope that you can find the answers that you so desperately desire and deserve, and I think Foggy has given you a wonderful reply.

    It may help you to discuss how you are feeling with your GP or Medical Specialist as they may be able to give you a different medication or offer you some help of a different nature? I want to wish you all the best of luck, and I sincerely hope that you can achieve some resolution and relief to these issues.

    All my hopes and dreams for you

    Ken x

You may also like...